Thunderstorm Wind, Grainger
- When
- July 18, 1:15 PM EST
- Where
- Grainger County, 1.67 mi W of New Corinth
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.220, -83.460
Several trees were reported down on highway 375.
Pulse thunderstorms developed each afternoon due to strong insolation.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Pulse thunderstorms developed each afternoon due to strong insolation.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 18, 9:22 AM EST, 3 hours 53 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MORRISTOWN TN 1022 AM EDT WED JUL 18 2007 .DISCUSSION... SCATTERED MORNING CONVECTION MAINLY OVER SOUTHEAST COUNTIES NOW...AND MOVING SLOWLY SOUTHEAST. MAY SEE SOME MORE LATER WITH THE AFTERNOON HEATING...SO WILL LEAVE POPS AS THEY ARE. WILL MAKE A FEW TWEAKS TO TEMPS...SKY...AND WINDS...BUT OVERALL CURRENT FORECAST LOOK REASONABLE. UPDATE OUT SOON. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 91 70 91 72 84 / 40 20 30 50 50 KNOXVILLE MCGHEE TYSON AIRPORT, TN 90 71 91 72 83 / 30 20 30 50 50 OAK RIDGE, TN 91 71 91 71 82 / 30 20 30 50 50 TRI CITIES AIRPORT, TN 89 66 87 68 81 / 30 20 40 50 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LDW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 322 AM EDT WED JUL 18 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-190730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 322 AM EDT WED JUL 18 2007 /222 AM CDT WED JUL 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT AND AN UPPER LEVEL TROUGH WILL APPROACH FROM THE NORHTWEST ON THURSDAY NIGHT AND FRIDAY. AT THIS TIME THERE APPEARS TO BE POTENTIAL FOR ORGANIZED THUNDERSTORMS...SOME OF WHICH COULD BE STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 125 PM EDT WED JUL 18 2007 TNZ099-100-181830- BRADLEY-HAMILTON- 125 PM EDT WED JUL 18 2007 ...A STRONG THUNDERSTORM WAS AFFECTING BRADLEY AND HAMILTON COUNTIES... AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARRISON...MOVING SOUTHEAST AT 15 MPH. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 127 PM EDT WED JUL 18 2007 TNZ083>085-181830- MCMINN-MEIGS-RHEA- 127 PM EDT WED JUL 18 2007 ...A STRONG THUNDERSTORM WAS AFFECTING MEIGS AND RHEA COUNTIES... AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF SPRING CITY...MOVING SOUTH AT 10 MPH. THIS STORM WILL BE NEAR... DECATUR BY 155 PM EDT. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 203 PM EDT WED JUL 18 2007 TNZ016-039-040-042-070-181900- HAMBLEN-HAWKINS-JEFFERSON-NORTHWEST COCKE-NORTHWEST GREENE- 203 PM EDT WED JUL 18 2007 ...STRONG THUNDERSTORMS WERE AFFECTING COCKE...GREENE...HAMBLEN... HAWKINS AND JEFFERSON COUNTIES... AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROGERSVILLE TO RUTLEDGE...MOVING SOUTHEAST AT 15 MPH. THESE STORMS WILL BE NEAR... RUSSELLVILLE BY 235 PM EDT. NEW MARKET BY 250 PM EDT. MORRISTOWN BY 255 PM EDT. 5 MILES NORTHEAST OF JEFFERSON CITY BY 300 PM EDT. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DH
The Knoxville radar (KMRX), 8 km away, was scanning. The volume nearest the first event began at 18:15 UTC.
15 thunderstorm wind, 1 hail. Local standard time, as filed.
Several trees were reported down on highway 375.
A tree fell downing a power line in the process on Thompson Creek Road.
From approximately 250 to 330 pm EDT several trees and power lines were reported down across the eastern two thirds of the county.
One tree fell onto and damaged a home on Millrace Road.
A few trees were reported down along Highway 92 near Cherokee Dam.
From approximately 305 pm to 315 pm EDT six trees were downed across the northern third of the county.
One tree was reported down on Highway 160 near the Hamblen county border.
Two trees and some power lines were reported down in Jasper.
Trees were reported down on homes in Harriman.
Two trees were reported down on highway 328 ten miles south of Wartburg.
One tree was reported down on power lines in Madisonville.
Numerous trees were reported down in Harriman and the surrounding vicinity.
Several trees were reported down in Blaine.
Several trees were reported down along Panther Creek Road.
Nickel size hail was reported two miles northeast of Jefferson City.
Several trees were reported down in downtown Elizabethton. Also, two utility poles were downed. One fell into a building breaking a small window. The other pole fell near Elizabethton Federal.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39575, 39592, 39596, 39601, 39602, 39604, 39607, 39606, 39614, 39615, 39616, 39619, 39620, 39621, 39622, 40712.